Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 57, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 13, 2014, 3:51 AM EST. It took effect at Dec 13, 2014, 9:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2014, 3:51 AM EST (08:51 UTC)
- In effect from
- Dec 13, 2014, 9:00 AM EST
- Expired
- Dec 14, 2014, 9:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
330 WHUS71 KCLE 130851 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 351 AM EST SAT DEC 13 2014 LEZ146>149-131700- /O.NEW.KCLE.SC.Y.0057.141213T1400Z-141214T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 351 AM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EST SUNDAY. * WINDS AND WAVES: WEST WINDS WILL INCREASE TO 10 TO 20 KNOTS LATE THIS MORNING AND CONTINUE OVERNIGHT. THIS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET. THE WINDS AND WAVES WILL DECREASE BY MID MORNING ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
5 follow-up statements
047 WHUS71 KCLE 131416 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 916 AM EST SAT DEC 13 2014 LEZ146>149-132230- /O.CON.KCLE.SC.Y.0057.000000T0000Z-141214T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 916 AM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY. * WINDS AND WAVES: WEST WINDS WILL INCREASE TO 10 TO 20 KNOTS EARLY TODAY AND CONTINUE OVERNIGHT. THIS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET. THE WINDS AND WAVES WILL DECREASE BY MID MORNING ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
737 WHUS71 KCLE 132025 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 325 PM EST SAT DEC 13 2014 LEZ146>149-140430- /O.CON.KCLE.SC.Y.0057.000000T0000Z-141214T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 325 PM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY. * WINDS AND WAVES: WEST WINDS WILL CONTINUE AT 10 TO 20 KNOTS OVERNIGHT. THIS WILL CAUSE WAVES OF 3 TO 5 FEET. THE WINDS AND WAVES WILL DECREASE EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
022 WHUS71 KCLE 140205 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 905 PM EST SAT DEC 13 2014 LEZ146>149-141015- /O.CON.KCLE.SC.Y.0057.000000T0000Z-141214T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 905 PM EST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY. * WINDS AND WAVES: WEST WINDS AT 15 TO 20 KNOTS AND WAVES OF 3 TO 5 FEET WILL CONTINUE THROUGH THE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
519 WHUS71 KCLE 140847 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 347 AM EST SUN DEC 14 2014 LEZ146>149-141400- /O.CON.KCLE.SC.Y.0057.000000T0000Z-141214T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 347 AM EST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. * WINDS AND WAVES: WEST WINDS AROUND 15 KNOTS WILL DECREASE TO 5 TO 15 KNOTS BY THIS AFTERNOON. WAVES OF 3 TO 5 FEET THIS MORNING WILL SUBSIDE TO 1 TO 3 FEET DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
784 WHUS71 KCLE 141351 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 851 AM EST SUN DEC 14 2014 LEZ146>149-141500- /O.EXP.KCLE.SC.Y.0057.000000T0000Z-141214T1400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 851 AM EST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 11:39 PM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Dec 12, 11:39 PM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1139 PM EST FRI DEC 12 2014 .SYNOPSIS... HIGH PRESSURE OVER THE MISSISSIPPI AND LOWER OHIO VALLEYS WILL WEAKEN SLIGHTLY BUT REMAIN NEARLY STATIONARY THROUGH THE WEEKEND. LOW PRESSURE WILL MOVE THROUGH THE CENTRAL GREAT LAKES REGION MONDAY NIGHT AND TUESDAY. && .NEAR TERM /THROUGH SATURDAY/... CLOUDS SHROUD ALL BUT THE SERN FEW COUNTIES AND SHOULD COVER ENTIRE FORECAST AREA IN 2 HOURS OR SO. FOR 930 UPDATE ONLY CHANGE WAS TO TWEAK TEMPS DOWN A COUPLE OF DEGREES IN THE EAST. ORIGINAL DISCUSSION... NEAR TERM AND EVEN SHORT TERM FORECAST A BIT TRICKY GIVEN SHALLOW STRATUS LOCKED...OR MAYBE NOT LOCKED...ACROSS THE REGION. SATELLITE SHOWS THE PROGRESS OF THE CLEARING TODAY BEGINNING FROM JUST SOUTHWEST OF THE CWA BORDER. CLEARING HAS REACHED KMFD DOORSTEP TO JUST SOUTH OF KTOL. BIG QUESTION OF COURSE IS WHERE DO WE GO FROM HERE. AM THINKING CLOUDS OVER KTOL CONTINUE TO THIN THROUGH INTO THE EARLY EVENING. ALSO...ACROSS THE CENTRAL COUNTIES...CLEARING SHOULD CONTINUE TO PROGRESS ENE THROUGH ANOTHER COUNTY OR TWO...POSSIBLY TO NEAR A LPR-BJJ LINE BEFORE DIURNAL COOLING BEGINS TO SHARPEN THE INVERSION AGAIN. FOLLOWING BUFKIT FORECAST SOUNDINGS INTO THE EVENING AND OVERNIGHT WHICH SHOW A SHARPENING/DEEPENING OF THE INVERSION WITH THE LOWER LEVELS BECOMING FAIRLY SATURATED AGAIN WITH MOST AREAS BEING OVERCAST THROUGH THE NIGHT. DRIZZLE NOT OUT OF THE QUESTION BUT FOR NOW WILL LEAVE OUT. WILL ALSO HAVE AREAS OF FOG/HAZE IN FOR THE OVERNIGHT. THINKING COOLEST OVERNIGHT LOWS WILL BE FDY-MNN-MFD AND ANY OTHER AREA THAT CLEARS WHERE LOWS WILL DROP TO THE MID 20S. ELSEWHERE UPPER 20S TO NEAR 30. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... MODELS SHOW HIGH PRESSURE AND VERY DRY AIR ALOFT ACROSS THE REGION SATURDAY THROUGH SUNDAY WITH WARM ADVECTION LIFTING 850MB TEMPS. BELOW THE STRENGTHENING INVERSION AT ABOUT 2500FT HOWEVER MODELS SHOW THE AIRMASS REMAINS QUITE MOIST. WOULD EXPECT HOLES AND AREAS OF CLEARING FROM TIME TO TIME JUST LIKE TODAY BUT WITH SHALLOW SUN ANGLE...INSULATION TOO WEAK TO BURN OFF THE STRATUS. SO FOR THE MOST PART WILL GO WITH A CLOUDY FORECAST THROUGH THE WEEKEND. MONDAY MODELS TAKE THE SURFACE HIGH TO THE EAST COAST WHILE LOW PRESSURE IN THE CENTRAL PLAINS MOVES INTO THE CENTRAL PLAINS. MODELS BRING A WARM FRONT AHEAD OF THE LOW INTO CENTRAL OHIO...BASED ON THE 925MB WINDS...WITH OVERRUNNING ACROSS THE AREA. THINKING THE WARM ADVECTION EVENTUALLY GETS INTO THE AREA ALLOWING CLOUDS TO BREAK BUT ANY BREAK WILL BE SHORT LIVED AS MOISTURE ASSOCIATED WITH THE LOW MOVES INTO AND ACROSS THE REGION MONDAY NIGHT. WILL CONTINUE DRY ON MONDAY BUT MONDAY NIGHT DEEP MOISTURE MOVE IN AHEAD OF THE LOW WHICH REACHES SWRN LWR MI BY TUESDAY MORNING. WILL BRING CHANCE TO LIKELY MOPS IN FROM THE WEST OVERNIGHT. EXPECT A SLOW WARM UP THROUGH THE PERIOD. && .LONG TERM /TUESDAY THROUGH FRIDAY/... CURRENT WEST COAST STORM MOVES INLAND AND A PIECE OF ENERGY FROM THAT TRANSLATES ACROSS THE CENTRAL U.S. AND TO THE UPPER OHIO VALLEY FOR TUESDAY. THIS WEST/EAST FLOW IS A SEASONABLE ONE AND EXPECT TEMPERATURES BE NEAR OR SLIGHTLY ABOVE NORMAL. A NORTHERN STREAM SYSTEM WILL ROTATE ACROSS THE GREAT LAKE BRINGING A TOUCH OF COOLER AIR TO THE LOCAL AREA FOR WEDNESDAY/THURSDAY. THE ECMWF BRINGS MORE OF THIS COLDER AIR INTO THE AREA THAN THE GFS. WILL KEEP FORECAST CLOSE TO PREVIOUS FORECAST WHICH BRINGS HIGHS BACK DOWN INTO THE MID/UPPER 30S. WILL KEEP THE END OF THE WEEK DRY WITH DIFFERENCES IN OPERATIONAL RUNS AND A GFS ENS OF HIGH PRESSURE FOR THE GREAT LAKES. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... AS EXPECTED...IFR CIGS HAVE OVERSPREAD THE AREA. A SLIGHT DOWNSLOPE COMPONENT TO THE WIND HAS KEPT CIGS JUST ABOVE IFR AT KERI AND KCLE. STILL THINK THOSE TWO SITES WILL ALSO DIP TO IFR FOR A TIME OVERNIGHT. NOT SURE ON HOW FAST TO IMPROVE CIGS...BEST GUESS RIGHT NOW IS THINGS SHOULD LIFT TO MVFR AROUND MIDDAY SATURDAY. IN ADDITION TO THE LOW CIGS...PATCHY IFR FOG WILL ALSO PERSIST ACROSS THE AREA. HAVE NOT SEEN ANY REPORTS OF FREEZING DRIZZLE BUT THAT CERTAINLY CANNOT BE RULED OUT IF VSBYS DIP BELOW A MILE. CIGS SHOULD BE NO BETTER THAN MVFR AT THE END OF THE TAF PERIOD. W FLOW WILL BECOME SW AFTER DAYBREAK. SPEEDS MOST OF THE TIME WILL BE 10 KNOTS OR LESS. .OUTLOOK...NON-VFR LIKELY SATURDAY AND SUNDAY. AREAS OF NON-VFR TUESDAY...AND ACROSS FAR NE OH/NW PA ON WEDNESDAY. && .MARINE... SMALL CRAFT ADVISORY WILL CONTINUE FOR THE EASTERN TWO THIRDS OF THE LAKE WITH WEST WINDS STILL GENERATING 4+ FOOT WAVES INTO THIS EVENING. WALNUT CREEK NEAR ERIE REPORTED 5 FOOTERS AT 3PM. STILL EXPECTING CONDITIONS TO DROP BELOW SMALL CRAFT ADV BY LATE EVENING. A SLIGHT UPTICK IN WAVES OCCURS FOR SATURDAY AND SUNDAY AS FLOW BACKS TO THE SOUTHWEST WITH HIGH PRESSURE PASSING SOUTH OF THE LAKE. LOW PRESSURE MOVES ACROSS THE LOWER LAKES ON TUESDAY. WINDS ARE EXPECTED TO INCREASE AGAIN WITH THIS FEATURE. HIGH PRESSURE FOLLOWS IN ITS WAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...DJB/TK SHORT TERM...TK LONG TERM...OUDEMAN AVIATION...KUBINA MARINE...OUDEMAN
Hazardous weather outlook, Dec 12, 5:19 AM EST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 519 AM EST FRI DEC 12 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-131030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 519 AM EST FRI DEC 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 13, 12:40 AM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1240 AM EST SAT DEC 13 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 1240 AM EST SAT DEC 13 2014 ...LOCALLY DENSE FOG ACROSS PORTIONS OF NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA... AREAS OF FOG CONTINUE DEVELOP AND THICKEN ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA OVERNIGHT. THE THICKEST OF THE FOG HAS BEEN INLAND AWAY FROM LAKE ERIE WITH SEVERAL LOCATIONS REPORTING VISIBILITIES OF UNDER 2 MILES. A FEW OF THE HIGHER TERRAIN LOCATIONS OVER THE CENTRAL HIGHLANDS AND INLAND NORTHWEST PENNSYLVANIA MAY DIP TO A QUARTER MILE OR LESS AT TIMES. AREAS OF DRIZZLE MAY DEVELOP WHERE THE FOG IS THE THICKEST WHICH COULD CAUSE ICE TO DEVELOP ON ELEVATED OBJECTS SUCH AS OVERPASSES...BRIDGES AND WINDSHIELDS.
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.